MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE
Model Number 1011834H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Embolism (1829)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to place a biventricular lead insertion.The whisper guide wire was advanced without resistance into the right atrium and it was noted that the guide wire tip became knotted and broke off.The separated tip traveled and embolized in the left ventricle.A snare device was used to successfully retrieve the separated guide wire tip.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned.Visual and dimensional analysis was performed on the returned device.The core separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.Based on the information provided, the investigation determined that the reported separation appears to be due to case circumstances.It is likely that the separation was a result of the wire becoming knotted and damaged due to the anatomical conditions.Additionally, the additional treatment, embolism and removal of device are related to the circumstances of the procedure.The reported patient effect of embolism is listed in the hi-torque guide wires instruction for use as a known potential adverse event associated with the use of this device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE WHISPER ES GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10707603
Report Number2024168-2020-08745
Device Sequence Number11655057
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number9100271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;